Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling dizzy after taking azithromycin for sinus infection. Should I change medication?

Hi, I had a sinus infection and my doctor prescribed azithromycin and but I started feeling dizzy

almost like vertigo. It's been 4 days since I took the last antibiotic pill and although I'm not as dizzy as I was before, but it's not going away. Will I get better or do I need another round of antibiotics?

Tue, 3 Dec 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Internal Medicine Specialist 's  Response
Dear Friend,
Sinus infection it self can cause dizziness.

However, azithromycin can also cause.
I don't know your age or any other risk factors you have. But azithromycin has shown to cause arrythmia , in pre disposed people.

So, if you continue to feel dizzy, once get your ECG to be sure.

Get Well Soon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diognosed by a doctor on 10/20 with sinus infection and ear infection and possible pneumonia. I was prescribed Zithromax. I went back up the clinic on 11/7 because I was still having symptoms...I was then put on Bactrim. Apparently Bactrim and I don t get along well and I started suffering a reaction today. When I called my family doctor he told me to go off the Bactrim and stop taking antibiotics for a week. If I still don t feel well then I should schedule an appointment to see him. Why won t he prescribe something to help me get rid of this sinus infection?

doctor1 MD

Hello Dr I am taking prednisone 10 mg and clarirhromycin 500 mg for a sinus infection, I cannot sleep for days and I am feeling really dizzy , please help should I stop prednisone, I have to take foe 12 days,I finished day six yesterday, thanks again

doctor1 MD

I have had a violent dry cough for 3 weeks now. I have gone to the Dr. and was told I had bronchitis and sinus infection. I finished my antibiotics almost 2 weeks ago, tried mucinex, hot and cold humidifier. Now the Dr. prescribed cough medicine with codeine. I have been taking that for about a week and no change. I have extreme fatigue and no fever for a week now. Is there something else the Dr. can prescribe to me or do I just have to wait it out.

Recent questions on  Arrhythmia-rhythm disorder

doctor1 MD

I m a 30 Indian Male, and I get both extremes of blood pressure. Recorded a high of 160/110 and a low of 68/45 on my digital sphygmanometer (or I think that is what it is called. I also suffer from arrythmia wherein my heart rate has often shot upto as high as 138 beats per minute. For my arrythmia is was prescribed Tenormin (varying doses by diff. doctors) for way too many years now. Even in low blood pressure, my heart rate is often as high as 110. Any cues for me?

doctor1 MD

I was diagnosed with mild mitral valve prolapse and tricuspid valve reguitation(also mild) but with symptoms.should I worry? Dr. said I should not worry about it. However, I have severe symptoms like giddines,light headed, arrythmia and fainting. I am also implanted with pacemaker-dual chamber april 2011 for the sick sinus syndrome. please help

doctor1 MD

My 82 yr old mother had heart attack 15 yrs ago, leaving 30% function and defibrillator for arrythmia. Diagnosed 2 yrs ago with Lewey body dementia, lives with me. Recently a drop in health level, i.e. more confused, weight loss, sitting pulse of 52 (B/P is perfect 120/68), sleeping 12 hrs. daily, irritable. Is there a medical condition or just her body starting to give out on her?

doctor1 MD

I am having a sharp pain in bottom of left palm. It is intermittent like comes with heart beat.i have arrythmia ,history of Tia and several years ago a stent placed in heart arteries. I noticed palm pain last night for first time.am experiencing now.

doctor1 MD

Little or absolutely no upper abdominal discomfort at night and in morning. Upper stomach discomfort (like gas pains, heartburn , some bloating)) may start after bowl movement or in the afternoon. Discomfort will generally worsen into the evening...

doctor1 MD

In 2000 I had a severe case of Giant Cell Arteritis and have been on Predisone eer since. I am a 77 year old female and have been told I have adrenal gland deficiency because of taking Predisone for so long. It has been reduced down to 3 miligrams...